Alert archive / Arkansas / River Flood Advisories in 2017
River Flood Advisory 21, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood advisory at May 20, 2017, 8:50 PM CDT for Jefferson County, Lincoln County, Arkansas. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 8:50 PM CDT (01:50 UTC)
- Expired
- May 22, 2017, 8:48 AM CDT
- In force
- 36 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Jefferson County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 94 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Pine Bluff (PBFA4). The gauge peaked at 39.57 ft at May 23, 2017, 6:00 AM CDT.
- Action stage
- 40 ft
- Minor stage
- 42 ft
- Moderate stage
- 44 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07263650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
786
WGUS84 KLZK 210150
FLSLZK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
850 PM CDT Sat May 20 2017
...The National Weather Service in Little Rock has issued a Flood
Advisory for the following river location in Arkansas...
Arkansas River At Pine Bluff affecting Jefferson and Lincoln
Counties
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
ARC069-079-211650-
/O.NEW.KLZK.FL.Y.0021.170521T0150Z-170522T1348Z/
/PBFA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
850 PM CDT Sat May 20 2017
The National Weather Service in Little Rock has issued a
* Flood Advisory for
The Arkansas River At Pine Bluff.
* until Monday morning.
* At 8:00 PM Saturday the stage was 36.0 feet.
* Flood stage is 42.0 feet.
* Forecast...The river will rise to near 41.6 feet Tuesday evening.
* Impacts at 41.0 feet...Minor flooding of property in the Riverside
Addition west of Lake Langhofer. Water starts to get over Acorn Drive
and impact portions of the Little Bayou Meto Area south of Reydell.
* Impacts at 42.0 feet...Regional Park flooded with the gate at Regional
Park Road closed. This will prevent access to the AGFC Delta Rivers
Nature Center and Harbor Oaks public golf course. Some damage in the
lowlands inside the levees in Pine Bluff. Water over Knotts Island Road.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sun Mon Tue Wed Thu
Arkansas River
Pine Bluff 42 36.0 Sat 08 PM 36.5 39.0 41.2 41.2 39.4
&&
LAT...LON 3397 9146 3409 9173 3430 9213 3434 9199
3420 9168 3408 9139
$$2 follow-up statements
313
WGUS84 KLZK 210732
FLSLZK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
232 AM CDT Sun May 21 2017
...From the National Weather Service in Little Rock...The Flood
Advisory continues for the Arkansas River...
Arkansas River At Dardanelle 1 NE affecting Pope and Yell Counties
Arkansas River At Toad Suck Lock And Dam Tailwater affecting
Faulkner and Perry Counties
Arkansas River At Pine Bluff affecting Jefferson and Lincoln
Counties
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
ARC115-149-212232-
/O.CON.KLZK.FL.Y.0019.000000T0000Z-170522T1344Z/
/DARA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
732 AM GMT Sun May 21 2017
From the National Weather Service in Little Rock ...The Flood
Advisory continues for
The Arkansas River At Dardanelle 1 NE.
* until Monday morning.
* At 1:00 AM Sunday the stage was 27.4 feet.
* Flood stage is 32.0 feet.
* Forecast...The river will rise to near 31.5 feet this evening
* Impacts at 32.0 feet...Minor flooding, commercial and industrial
areas along the river in Dardanelle and Russellville may be affected.
Lower lying agricultural land within the levee starts to flood..
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sun Mon Tue Wed Thu
Arkansas River
Dardanelle 32 27.4 Sun 01 AM 28.6 30.9 27.4 24.5 23.3
&&
LAT...LON 3508 9278 3507 9305 3522 9321 3528 9310
3519 9303 3520 9280
$$
ARC045-105-212231-
/O.CON.KLZK.FL.Y.0020.000000T0000Z-170522T1344Z/
/TODA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
732 AM GMT Sun May 21 2017
From the National Weather Service in Little Rock ...The Flood
Advisory continues for
The Arkansas River At Toad Suck Lock And Dam Tailwater.
* until Monday morning.
* At 1:00 AM Sunday the stage was 269.5 feet.
* Flood stage is 275.0 feet.
* Forecast...The river will rise to near 274.5 feet tomorrow evening.
* Impacts at 275.0 feet...Mobile homes in the Toad Suck Community
on the right descending bank near the State Highway 60 Bridge
are threatened.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sun Mon Tue Wed Thu
Arkansas River
Toad Suck 275 269.5 Sun 01 AM 270.5 273.9 274.3 272.4 270.2
&&
LAT...LON 3483 9247 3495 9262 3504 9261 3511 9251
3501 9248 3492 9238
$$
ARC069-079-212231-
/O.CON.KLZK.FL.Y.0021.000000T0000Z-170522T1348Z/
/PBFA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
732 AM GMT Sun May 21 2017
From the National Weather Service in Little Rock ...The Flood
Advisory continues for
The Arkansas River At Pine Bluff.
* until Monday morning.
* At 2:00 AM Sunday the stage was 36.1 feet.
* Flood stage is 42.0 feet.
* Forecast...The river will rise to near 41.6 feet around Tuesday evening.
* Impacts at 41.0 feet...Minor flooding of property in the Riverside
Addition west of Lake Langhofer. Water starts to get over Acorn Drive
and impact portions of the Little Bayou Meto Area south of Reydell.
* Impacts at 42.0 feet...Regional Park flooded with the gate at Regional
Park Road closed. This will prevent access to the AGFC Delta Rivers
Nature Center and Harbor Oaks public golf course. Some damage in the
lowlands inside the levees in Pine Bluff. Water over Knotts Island Road.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sun Mon Tue Wed Thu
Arkansas River
Pine Bluff 42 36.1 Sun 02 AM 36.2 38.6 41.0 41.2 39.4
&&
LAT...LON 3397 9146 3409 9173 3430 9213 3434 9199
3420 9168 3408 9139
$$
57315
WGUS84 KLZK 211655
FLSLZK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 AM CDT Sun May 21 2017
...From the National Weather Service in Little Rock...The Flood
Advisory is cancelled for the Arkansas River...
Arkansas River At Dardanelle 1 NE affecting Pope and Yell Counties
Arkansas River At Toad Suck Lock And Dam Tailwater affecting
Faulkner and Perry Counties
Arkansas River At Pine Bluff affecting Jefferson and Lincoln
Counties
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
ARC115-149-211725-
/O.CAN.KLZK.FL.Y.0019.000000T0000Z-170522T1344Z/
/DARA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
455 PM GMT Sun May 21 2017
From the National Weather Service in Little Rock ...The Flood
Advisory is cancelled for
The Arkansas River At Dardanelle 1 NE.
* until Monday morning.
* At 11:00 AM Sunday the stage was 28.3 feet.
* Flood stage is 32.0 feet.
* Forecast...The river will rise to 29.5 feet by Monday
morning before falling.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Mon Tue Wed Thu Fri
Arkansas River
Dardanelle 32 28.3 Sun 11 AM 29.5 25.5 23.4 22.1 21.7
&&
LAT...LON 3508 9278 3507 9305 3522 9321 3528 9310
3519 9303 3520 9280
$$
ARC045-105-211725-
/O.CAN.KLZK.FL.Y.0020.000000T0000Z-170522T1344Z/
/TODA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
455 PM GMT Sun May 21 2017
From the National Weather Service in Little Rock ...The Flood
Advisory is cancelled for
The Arkansas River At Toad Suck Lock And Dam Tailwater.
* until Monday morning.
* At 7:00 AM Sunday the stage was 270.5 feet.
* Flood stage is 275.0 feet.
* Forecast...The river will rise to just above action stage, or
near 273 feet by Tuesday afternoon before falling.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Mon Tue Wed Thu Fri
Arkansas River
Toad Suck 275 270.5 Sun 07 AM 272.6 272.9 270.6 269.0 268.2
&&
LAT...LON 3483 9247 3495 9262 3504 9261 3511 9251
3501 9248 3492 9238
$$
ARC069-079-211725-
/O.CAN.KLZK.FL.Y.0021.000000T0000Z-170522T1348Z/
/PBFA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
455 PM GMT Sun May 21 2017
From the National Weather Service in Little Rock ...The Flood
Advisory is cancelled for
The Arkansas River At Pine Bluff.
* until Monday morning.
* At 11:00 AM Sunday the stage was 36.2 feet.
* Flood stage is 42.0 feet.
* Forecast...The river will rise to near 40 feet Tuesday afternoon
before falling.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Mon Tue Wed Thu Fri
Arkansas River
Pine Bluff 42 36.2 Sun 11 AM 38.4 39.6 39.6 37.8 36.4
&&
LAT...LON 3397 9146 3409 9173 3430 9213 3434 9199
3420 9168 3408 9139
$$
BrownWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood advisory went out at May 20, 7:08 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 20, 7:08 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 708 PM CDT Sat May 20 2017 .AVIATION...21/00Z TAF CYCLE CDFNT was situated over the WRN part of the FA early this evening. The bndry wl cont working EWD thru the overnight hrs. Combo of VFR/MVFR cigs wl accompany the fnt, along with SCTD showers and a few storms. Confidence in overall areal coverage not that great, so went with VCNTY in the fcst. Drier air wl move in behind the fnt with VFR conds expected Sun. /44/ && .PREV DISCUSSION...(ISSUED 251 PM CDT Sat May 20 2017) SHORT TERM...Tonight Through Monday Much of the widespread SHRA/TSRA has moved SE of the CWA early this afternoon...with just some lingering SHRA across SERN sections of the state. A mostly cloudy sky continues...and potential for SHRA and a few TSRA remains as a cold front to the west of the CWA moves closer. This front will push ESE into the CWA later this afternoon...then move through the CWA this evening and overnight. Do think some additional convective activity will develop along/ahead of this front as it progresses across the area. However...have only kept chance POPs mentioned at this time. A couple strong storm may also be seen...but the overall threat for SVR Wx has become more limited. Will then see POPs decrease this evening and overnight from the NW to SE as the front moves SE of the state. Drier and more stable air will move into the state by Sun...with quieter conditions expected for the rest of the short term period. LONG TERM...Monday Night Through Saturday A large upper trough is expected to remain in place over the eastern half of the CONUS from Monday night through the latter part of the work week. Under the upper trough...a relatively cool but unsettled weather pattern will remain in place over Arkansas. The upper trough will cause some on and off shower and thunderstorm chances to remain in the forecast from Monday night through Wednesday. It will not rain the entire time...but scattered showers and storms will be possible each afternoon due to the cool air aloft. There is expected to be an increased coverage of showers and storms from early Tuesday morning through Tuesday afternoon as a stronger shortwave trough rotates over the state in the larger trough axis. This trough will spread some large scale forcing for ascent over the state and will send a weak cold front southeast across Arkansas on Tuesday. Scattered showers and thunderstorms are expected to accompany these features as they move across Arkansas. No severe weather is expected at this time. Temperatures are expected to remain in the lower to mid 70s for highs on Tuesday and Wednesday. Skies are expected to clear out on Thursday as the upper trough shifts east a bit allowing a shortwave ridge to move east towards Arkansas. This ridging should hold through Friday allowing temperatures to warm up into the upper 70s on Thursday and lower to mid 80s on Friday under mostly sunny skies. The next upper trough is expected to approach Arkansas from the west/southwest from Saturday through Saturday night. Showers and thunderstorms will likely accompany the trough whenever it moves over Arkansas. If it holds off until Saturday night or Sunday morning...Saturday will likely be warm with highs in the mid to upper 80s under partly cloudy skies. If the trough is a bit faster to move over the South Plains...temperatures may be held down as rain chances increase. && .LZK Watches/Warnings/Advisories...NONE. &&
Hazardous weather outlook, May 20, 5:00 AM CDT, 15 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Sat May 20 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 500 AM CDT Sat May 20 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Good chances of showers and thunderstorms are in the forecast today as a cold front pushes into Arkansas from the west. Any severe weather will be spotty, and mainly over the southern half of the state. Damaging winds and hail will be the main concerns. Heavy downpours may lead to localized flash flooding. By tonight, precipitation will shift into the southern and eastern counties, with rain ending farther northwest behind the front. .DAYS TWO THROUGH SEVEN...Sunday Through Friday The aforementioned front will exit Arkansas to the east Sunday morning. Showers and thunderstorms will end as the front moves out of the state. Dry conditions will persist through Monday. .Spotter Information Statement... Given the possibility of only isolated severe storms today and tonight, spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 51/46
In the hours before
Local storm report, May 20, 3:10 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
310 PM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM TSTM WND DMG MOUNTAIN HOME 36.34N 92.39W
05/20/2017 BAXTER AR PUBLIC
DELAYED REPORT...SEVERAL TREES DOWN AND UPROOTED
DAMAGING A FEW MOBILE HOMES.
&&
EVENT NUMBER LZK1700201
JBHLocal storm report, May 20, 3:20 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND DMG 6 N COAL HILL 35.52N 93.67W
05/19/2017 JOHNSON AR PUBLIC
DELAYED REPORT. THUNDERSTORM WINDS UPROOTED SEVERAL
LARGE TREES 6 MILES NORTH OF COAL HILL.
&&
EVENT NUMBER LZK1700202
CAVANAUGHThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:47 PM CDT | River Flood Advisory | LZK | Pope, Yell | 36 hr |
| May 20, 8:47 PM CDT | River Flood Advisory | LZK | Faulkner, Perry | 36 hr |
| May 21, 12:55 AM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 35 min |
| May 21, 1:14 AM CDT | Special Weather Statement | LZK | Calhoun | 46 min |
| May 21, 1:30 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 45 min |
| May 21, 2:04 AM CDT | Special Weather Statement | LZK | Ouachita | 41 min |
| May 21, 2:29 AM CDT | Special Weather Statement | LZK | Calhoun | 46 min |
| May 21, 3:01 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland | 44 min |
| May 21, 8:19 AM CDT | Special Weather Statement | LZK | Calhoun | 26 min |
| May 21, 8:40 AM CDT | Special Weather Statement | LZK | Bradley, Calhoun | 50 min |
Nearby
River Flood Advisories in Arkansas, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.